To date, no injuries or other adverse reactions have been associated with the recall, FDA said.
The opioid overdose drug Naloxone has been recalled.
A label on the product, distributed to hospitals and institutions, recommends "visual inspection of the product for particulate matter and discoloration prior to administration", which may reduce the risk of infection.More news: Lord & Taylor Will Close Flagship Store In Landmark Fifth Avenue Building
Two lots of naloxone hydrochloride injections, USP have been recalled by Hospira, Inc., due to concerns regarding the presence of particulates on the syringe plunger.
US Food and Drug Administration.
Those effects range from local irritation, allergic reactions, phlebitis, end-organ granuloma, tissue ischemia, pulmonary emboli, pulmonary dysfunction, pulmonary infarction, and toxicity. It has asked distributors and retailers to stop using the recalled Naloxone.
Naloxone, which is sold under the brand name Narcan, is being recalled because of quote "loose particulate matter in the syringe".More news: Embattled Bryan Colangelo on hand for Sixers pre-draft workouts
According to the FDA, when the product is administered to a patient, the patient has a low likelihood of experiencing adverse effects.
Niese said his understanding is that first responders in the state primarily use Ohio's Central Pharmacy.
Affected products are intended for intravenous (IV) use, intramuscular use and subcutaneous use only, FDA said.
People can survive an overdose, but it comes down to timing.More news: Soldier steals armored vehicle, takes it on two-hour ride in Virginia
The recall affects only single-use sterile cartridge units with lot numbers 72680LL and 76510LL in three strengths.